Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

ever noticed an extreme behavior change in your child after being on allery med.?

Answer Question
 
hollieshobbie

Asked by hollieshobbie at 11:24 AM on Oct. 5, 2010 in Kids' Health

Level 9 (275 Credits)
Answers (9)
  • My Son is 3 and has been taking liquid Zyrtec and I see no behavior change at all. Just less stuffiness and sneezing.

    ILovemyPaulie

    Answer by ILovemyPaulie at 11:25 AM on Oct. 5, 2010

  • No. He took clarinex and Zyrtec and others.




    Off the subject, but, I notice an extreme behavior change when he has had something with Red Dye #40 LAKE in it.
    BradenIsMySon

    Answer by BradenIsMySon at 11:27 AM on Oct. 5, 2010

  • yes i have---seems to be the ones with dyes in them that make him worse---zyrtec is really the only one that does not for me
    jdmyangel

    Answer by jdmyangel at 11:30 AM on Oct. 5, 2010

  • My son takes Zrytec without any problems, but when we put our daughter on it...watch out! Zrytec makers her super hyper, Claritin makes her really cranky and Benadryl makes her very sleepy. We are thankful her allergies are not too bad so we just treat with some cold meds if really she is in really bad shape.
    jellybean35

    Answer by jellybean35 at 11:58 AM on Oct. 5, 2010

  • My son is extremely sensitive to antihistamines, especially if they have food coloring in them. He goes completely berserk and it takes a good 3 days to completely get out of his system.
    Anonymous

    Answer by Anonymous at 12:53 PM on Oct. 5, 2010

  • My 6yr old become moody, angry, and extremely difficult within a few weeks of being on Singulair.
    toobigfrogs

    Answer by toobigfrogs at 12:55 PM on Oct. 5, 2010

  • my son has allergies and i can usually take care of them with benadryl and a breathing treatment, but the doctor has mentioned putting him on an allergy med., he took singulair for a while when he was 4 and he became very withdrawn and depressed. as a mom we know when something is not right with our children. i had mentioned this to the doctor and they looked at me like i was crazy, so i took him off of it for and it was only a few days and he seemed to be back to himself. i do sometimes think that he needs to be on an allergy med but i am scared of this happening again.
    hollieshobbie

    Comment by hollieshobbie (original poster) at 3:22 PM on Oct. 5, 2010

  • not really.
    KTMOM

    Answer by KTMOM at 9:31 AM on Oct. 6, 2010

  • any medication with dye in it causes severe hyperness in my child. but she is allergic to the dyes so my dd may be different.
    JerzisMommy

    Answer by JerzisMommy at 3:52 AM on Oct. 27, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN